# SDR CA120120006

- Difficulty date: January 20, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 3,078 hours
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Nut
- Part number: 204040131001
- Condition: Worn
- Location: M/R Transmission
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING O/H OF THE MAIN TRANSMISSION ASSY DUE TO A CHIP LIGHT IN THE COCKPIT, IT WAS FOUND THAT 3 OF THE NUTS, PN 204-040-131-001 RETAINING BEARING RACE, PN 204-040-130-005 HAD 0 FT/LBS OF TORQUE.  THE OTHER 2 NUTS HAD TORQUES OF 25 FT/LBS.  OEM TORQUE SPECIFICATIONS FOR THESE NUTS IS BETWEEN 60-80 FT/LBS.  DUE TO THE LACK OF TORQUE ON THE NUTS, DAMAGE OCCURRED TO THE SURFACE OF THE NUT IN CONTACT WITH CARRIER ASSY PN 400-040-070-101 AS WELL AS DAMAGE TO BEARING RACE CONTACT AREAS ON THE CARRIER. BASED UPON AN EXAMINATION OF THE TECHNICAL RECORDS OF THE TRANSMISSION, IT IS BELIEVED THAT THE CARRIER ASSY THAT HOUSES THE AFFECTED NUTS HAD NOT BEEN PREVIOUSLY DISASSEMBLED SINCE LEAVING THE OEM FACILITY WHEN NEW.
